Alert archive / Kentucky / Flash Flood Warnings in 2017

Flash Flood Warning 25, NWS Wilmington, OH

May 20, 2017Switzerland County, Indiana; Carroll County, Gallatin County, Kentucky

NWS Wilmington, OH issued this flash flood warning at May 20, 2017, 8:30 PM EDT for Switzerland County, Indiana; Carroll County, Gallatin County, Kentucky. It was in force for 3 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2017, 8:30 PM EDT (00:30 UTC)
Expired
May 20, 2017, 11:30 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Switzerland County, IN, Carroll County, KY, Gallatin County, KY

The radar

The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 8:40 PM EDTFLASH FLOOD2 W Vevay, INWATER REPORTED OVER A PART OF SR 129. GRAVEL AND DIRT LEFT IN ROADWAY FROM HIGH WATER. TIME ESTIMATED.
May 20, 8:45 PM EDTFLASH FLOOD2 Wnw Warsaw, INHIGH WATER OVER LOG LICK RD. TIME ESTIMATED.
May 20, 8:45 PM EDTFLASH FLOOD5 Ne Vevay, INWATER FLOWING ACROSS A PORTION OF MARKLAND PIKE. TIME ESTIMATED.
May 20, 9:00 PM EDTFLASH FLOODCarrollton, KYWATER FLOWING OVER ROADS AND SURROUNDING HOMES.
May 20, 9:07 PM EDTHEAVY RAIN 1.71Kymeso Carrollton 2e, KYSTORM TOTAL FOR THE DAY SO FAR.
May 20, 9:07 PM EDTHEAVY RAIN 2.651 Ese Carrollton, KYSTORM TOTAL FOR THE DAY SO FAR.
May 20, 9:13 PM EDTFLASH FLOOD3 Wnw Warsaw, INONE FOOT OF FLOWING WATER OVER THE ROAD AT THE INTERSECTION OF BETHEL RIDGE ROAD AND LOG LICK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 919 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
919 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

446 
WGUS51 KILN 210030
FFWILN
INC155-KYC041-077-210330-
/O.NEW.KILN.FF.W.0025.170521T0030Z-170521T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
830 PM EDT SAT MAY 20 2017

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Central Switzerland County in southeastern Indiana...
  Central Carroll County in northern Kentucky...
  West central Gallatin County in northern Kentucky...

* Until 1130 PM EDT.

* At 829 PM EDT, radar indicated that thunderstorms had produced
  heavy rain across the warned area. Up to two inches of rain have 
  already fallen. Heavy rain continues to fall with another two 
  inches possible. Runoff from this excessive rainfall will cause 
  flash flooding to occur.

* Some locations that will experience flooding include...
  Carrollton, Vevay, Warsaw, Florence, Ghent, Prestonville,
  Brooksburg, Ethridge, Braytown, Center Square, Locust, Markland,
  East Enterprise, General Butler State Park, Quercus Grove, Mount
  Sterling, Jacksonville and US Route 42 at State Route 184.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3871 8531 3874 8526 3873 8524 3870 8522
      3869 8520 3877 8520 3890 8496 3890 8494
      3879 8485 3861 8522 3862 8523 3863 8523

$$

Coniglio
2 follow-up statements
389 
WGUS71 KILN 210109
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
909 PM EDT SAT MAY 20 2017

INC155-KYC041-077-210330-
/O.CON.KILN.FF.W.0025.000000T0000Z-170521T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Switzerland IN-Carroll KY-Gallatin KY-
909 PM EDT SAT MAY 20 2017

...THE FLASH FLOOD WARNING FOR central Switzerland...central Carroll
and west central Gallatin Counties REMAINS IN EFFECT Until 1130 PM
EDT...

At 907 PM EDT, radar indicated that thunderstorms had produced heavy 
rain across the warned area. Up to three inches of rain have already 
fallen. Heavy rain continues to fall with another inch possible. 
Runoff from this excessive rainfall will cause flash flooding to 
occur.

Some locations that will experience flooding include...
Carrollton, Vevay, Warsaw, Florence, Ghent, Prestonville, Brooksburg,
Ethridge, Braytown, Center Square, Locust, Markland, East Enterprise,
General Butler State Park, Quercus Grove, Mount Sterling,
Jacksonville and US Route 42 at State Route 184.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life. 

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3871 8531 3874 8526 3873 8524 3870 8522
      3869 8520 3877 8520 3890 8496 3890 8494
      3879 8485 3861 8522 3862 8523 3863 8523

$$

Coniglio
363 
WGUS71 KILN 210235
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
1035 PM EDT SAT MAY 20 2017

INC155-KYC041-077-210244-
/O.CAN.KILN.FF.W.0025.000000T0000Z-170521T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Switzerland IN-Carroll KY-Gallatin KY-
1035 PM EDT SAT MAY 20 2017

...THE FLASH FLOOD WARNING FOR central Switzerland...central Carroll
and west central Gallatin Counties IS CANCELLED...

Law enforcement officials have indicated that flood waters have 
receded and are no longer expected to pose a threat to life or 
property. Please continue to heed any road closures.

Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.

LAT...LON 3871 8531 3874 8526 3873 8524 3870 8522
      3869 8520 3877 8520 3890 8496 3890 8494
      3879 8485 3861 8522 3862 8523 3863 8523

$$

Hickman

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 20, 7:46 PM EDT, 44 minutes earlier.

Area forecast discussion, May 20, 7:46 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
746 PM EDT Sat May 20 2017

.SYNOPSIS...
A warm front will progress northward through the area tonight
allowing for scattered showers and thunderstorms. Some of the storms
may contain heavy rain and gusty winds. Showers and thunderstorms
will persist through Sunday afternoon when a cold front sweeps
through the region. High pressure will build in for the beginning
of the week offering drier and cooler conditions.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Mid/upper level low over the central plains to lift northeast
into the western Great Lakes tonight. Upstream ridge axis to
shift east with the flow backing in response to this system
with an increase in moisture. Convective s/w aided the
development of elevated convection in west central Ohio. This
activity will continue pivoting northeast out of ILN/s FA early
this evening.

East-west oriented frontal boundary has stalled across northern
KY. This front will begin to lift north this evening and push
across ILN/s fa into southern Lower Mi overnight. Moderate
instability has led to the develop of scattered storms over
ILN/s southwest counties invof the warm front. 30-40 kt 0-6km
bulk shear will support some organization to storms these
storms. Downdraft cape 800-900 j/kg suggests the potential for
a few of the stronger updrafts to produce strong to damaging
wind gusts. As this activity moves north away from the genesis
region of more favorable instability it is expected to weaken
some.

Model solns converging showing additional storms developing on
pre-frontal sfc trof overnight. 925 mb favorable axis of
convergence develops into eastern Indiana/western Ohio by 06Z.
Moisture increases with an axis of pw/s values of 1.6 to 1.7
inches. These values are 175 percent of normal. Therefore
potential for heavy rain and flooding will exist. Have
categorical pops developing overnight with this feature. In warm
sector and high moist environment have mild lows in the mid and
upper 60s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Expect ongoing convection associated with pre-frontal sfc trof
Sunday morning. With pw/s of 1.6 to 1.7 inches, the potential
for heavy rain and flooding will exist. The cold front will be
slow to push through the region Sunday, which will provide a
continued threat for storms. Instability is expected to be
marginal. Highs on Sunday will be in the mid and upper 70s.

A chance of pcpn will linger in the eastern counties Sunday
evening before ending. Lows Sunday night will range from the
lower 50s west to the mid/upper 50s east.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
The ILN CWA will be in a dry period of cold advection starting on
Monday morning, with a cold front moving east of the region, as a
brief period of surface high pressure ensues. Though clearing skies
are expected, the cooler air mass will result in a drop in max temps
from Sunday to Monday, with highs in the upper 60s to around 70.

With upper level low pressure north of the Great Lakes, the general
flow pattern will gradually amplify, as the parent low spawns an
another upper trough over the middle Mississippi Valley. Though
there is decent agreement between models that most of the southern
stream moisture will remain near and east of the Appalachian
mountains, attention for the middle Ohio Valley will turn to the
forcing just ahead of the low, which will result in gradually
increasing precipitation chances from Tuesday afternoon through
Wednesday morning. 00Z/06Z/12Z runs have forced a shift in the
period of highest PoPs, now focused mainly on Wednesday. There has
also been a general trend slower with the eastward progression of
the upper low, which is unsurprising for closed upper systems in
May. PoPs have been held back a little more significantly on
Thursday, with slight chances introduced as well for Friday. This
system will also result in a period of cooler temperatures for
Wednesday and Thursday, possibly improving more significantly by
Friday (unless the low continues to hang around through the end of
the week).

Behind the low, though timing confidence is marginal, there is high
confidence that the overall pattern will switch to ridging over the
southeastern states through the southern Great Lakes. This will
allow for another round of increasing temperatures.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
A warm front will lift north across the terminals this evening
into early morning. There could be a chance of showers/storms
with this boundary.

Of concern in the next several hours is the convective line of
showers/storms to the southwest of KCVG/KLUK. It looks like
thunderstorms will affect this terminals between now and 04Z
with MVFR ceilings and IFR visibilities. Models try to weaken
this line as it heads east northeast. It may make it to KILN,
but just come near or clip KDAY if it weakens.

For late tonight into Sunday, we are still expecting widespread
showers/storms ahead of a cold front as moisture plume interacts
with low level convergence ahead of the cold front. Widespread
rainfall will allow the predominate ceilings to drop below 2000
feet with MVFR visibilities for a period of time. After frontal
passage, precipitation should end with ceilings and visibilities
rebounding back to VFR by mid to late afternoon.

For Sunday night, dry slot will move in behind the front. It is
unclear if any wrap around stratocumulus clouds will filter
into the region in the CAA. Will continue to monitor this
potential with next TAF package.

OUTLOOK...Thunderstorms possible Tuesday. MVFR ceilings possible
Wednesday and Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Hatzos
AVIATION...Hickman
Hazardous weather outlook, May 20, 11:33 AM EDT, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1133 AM EDT Sat May 20 2017

OHZ026-034-035-044>046-055-056-065-074-211545-
Hardin-Mercer-Auglaize-Logan-Union OH-Delaware-Franklin OH-Licking-
Fairfield-Hocking-
1133 AM EDT Sat May 20 2017

This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.

.DAY ONE...This Afternoon and Tonight.
Scattered thunderstorms are expected today with the best coverage
this afternoon. An isolated storm could reach strong to severe
limits. Damaging winds would be the primary severe weather threat,
although isolated large hail can not be ruled out. Another round of
strong thunderstorms is possible late tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Strong to severe thunderstorms are possible early Sunday morning
ahead of an advancing cold front. Locally heavy rainfall will be
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-043-051>054-060>064-
070>073-077>082-088-211545-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Shelby-Miami-Champaign-
Clark-Madison-Preble-Montgomery-Greene-Fayette OH-Pickaway-Butler-
Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
1133 AM EDT Sat May 20 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This Afternoon and Tonight.
Thunderstorms are likely today with the best coverage this afternoon.
Strong to severe thunderstorms will be possible mainly this
afternoon. Damaging winds will be the primary severe weather threat,
although isolated large hail can not be ruled out. Thunderstorms will
also be capable of producing locally heavy rainfall which may lead
to some flooding issues. Another round of strong to severe
thunderstorms is possible late tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Strong to severe thunderstorms are possible early Sunday morning
ahead of an advancing cold front. Locally heavy rainfall will be
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Special weather statement, May 20, 7:02 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
702 PM EDT SAT MAY 20 2017

INZ073-080-KYZ089-202330-
Switzerland IN-Ripley IN-Carroll KY-
702 PM EDT SAT MAY 20 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RIPLEY...WESTERN
SWITZERLAND AND WESTERN CARROLL COUNTIES UNTIL 730 PM EDT...

At 702 PM EDT, radar indicated a strong thunderstorm near Madison,
moving northeast at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...

Locations impacted include...
Carrollton, Pleasant, Prestonville, Braytown, Rexville, Interstate 71
at Mile Marker 40, Benham, Locust, Avonburg, Moorefield, New Marion,
Friendship, Cross Plains, General Butler State Park and Olean.

This includes I-71 in Kentucky between mile markers 39 and 42.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3903 8538 3898 8514 3859 8515 3858 8521
      3863 8523 3874 8533 3874 8526 3869 8520
      3891 8520 3891 8544 3896 8545
TIME...MOT...LOC 2302Z 229DEG 22KT 3877 8547

Hatzos
Special weather statement, May 20, 7:51 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
751 PM EDT SAT MAY 20 2017

INZ080-KYZ089-090-094-210015-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-
751 PM EDT SAT MAY 20 2017

...A STRONG THUNDERSTORM WILL AFFECT CARROLL...NORTHWESTERN OWEN AND
WESTERN GALLATIN COUNTIES UNTIL 815 PM EDT...

At 750 PM EDT, radar indicated a strong thunderstorm 7 miles south of
Carrollton, moving northeast at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rainfall...

Locations impacted include...
Carrollton, Warsaw, Florence, Kentucky Speedway, Glencoe, Ghent,
Sanders, Sparta, Worthville, Prestonville, Wheatley, Langstaff, New
Liberty, US Route 42 at State Route 184, Ethridge, Long Ridge and
English.

This includes I-71 in Kentucky between mile markers 40 and 63.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3869 8520 3879 8492 3876 8481 3861 8478
      3849 8499 3850 8499 3852 8498 3852 8500
      3850 8502 3851 8503 3855 8500 3856 8501
      3857 8504 3856 8506 3858 8508 3860 8508
      3859 8517 3868 8525
TIME...MOT...LOC 2350Z 221DEG 28KT 3857 8514

Hatzos
Special weather statement, May 20, 8:04 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Wilmington OH
804 PM EDT SAT MAY 20 2017

INZ073>075-KYZ091-OHZ077-210030-
Ripley IN-Ohio IN-Dearborn IN-Boone KY-Hamilton OH-
804 PM EDT SAT MAY 20 2017

...A STRONG THUNDERSTORM WILL AFFECT OHIO...EAST CENTRAL RIPLEY...
DEARBORN...NORTHERN BOONE AND NORTHWESTERN HAMILTON COUNTIES UNTIL
830 PM EDT...

At 803 PM EDT, radar indicated a strong thunderstorm near Aurora,
moving northeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Very heavy rainfall...

Locations impacted include...
Cincinnati, Florence, Harrison, Lawrenceburg, Greendale, Aurora,
Rising Sun, Bright, Hidden Valley, Oakbrook, Burlington, Cleves,
Milan, Dillsboro, Shawnee, Moores Hill, Taylor Creek, Miami Heights,
Blue Jay and Mack.

This includes the following Interstates...
 I-74 in Indiana between mile markers 161 and 171.
 I-74 in Ohio between mile markers 0 and 8.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3890 8500 3908 8508 3918 8522 3931 8497
      3930 8477 3916 8464 3897 8466
TIME...MOT...LOC 0003Z 232DEG 27KT 3906 8499

Hatzos
Local storm report, May 20, 8:15 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
815 PM EDT SAT MAY 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HEAVY RAIN       KYMESO CARROLLTON 2E    38.69N 85.14W
05/20/2017  M1.12 INCH       CARROLL            KY   MESONET

            RAINFALL AMOUNT IN 25 MINUTES.

&&

HICKMAN
Special weather statement, May 20, 8:17 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
817 PM EDT SAT MAY 20 2017

INZ080-KYZ089>091-094-095-210045-
Switzerland IN-Boone KY-Carroll KY-Owen KY-Gallatin KY-Grant KY-
817 PM EDT SAT MAY 20 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SWITZERLAND...
EASTERN CARROLL...SOUTHERN BOONE...NORTHWESTERN GRANT...NORTHWESTERN
OWEN AND GALLATIN COUNTIES UNTIL 845 PM EDT...

At 817 PM EDT, radar indicated a strong thunderstorm near Kentucky
Speedway, moving northeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Union, Warsaw, Owenton, Florence, Kentucky Speedway, Glencoe,
Sanders, Sparta, Patriot, Stewartsville, Center Square, Ryle, Big
Bone Lick, Steele Bottom, Wheatley, Markland, New Liberty and
Beaverlick.

This includes I-71 in Kentucky between mile markers 51 and 74.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3852 8498 3852 8499 3886 8506 3893 8466
      3859 8464 3851 8498
TIME...MOT...LOC 0017Z 235DEG 25KT 3867 8496

Hatzos
Special weather statement, May 20, 8:27 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
827 PM EDT SAT MAY 20 2017

INZ066-074-KYZ091-092-OHZ070-077-210100-
Franklin IN-Dearborn IN-Boone KY-Kenton KY-Hamilton OH-Butler OH-
827 PM EDT SAT MAY 20 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
FRANKLIN...NORTHEASTERN DEARBORN...NORTHERN KENTON...NORTHERN
BOONE...WESTERN HAMILTON AND SOUTHWESTERN BUTLER COUNTIES UNTIL 900
PM EDT...

At 827 PM EDT, radar indicated strong thunderstorms along a line
extending from Bright to Rising Sun, moving northeast at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rainfall...

Locations impacted include...
Cincinnati, Hamilton, Fairfield, Covington, Florence, Independence,
Forest Park, Erlanger, Newport, Harrison, North College Hill,
Edgewood, Elsmere, Wyoming, Cheviot, Fort Mitchell, Villa Hills,
Taylor Mill, Mount Healthy and Fort Wright.

This includes the following Interstates...
 I-71 in Ohio between mile markers 0 and 4.
 I-74 in Indiana between mile markers 165 and 171.
 I-74 in Ohio between mile markers 0 and 19.
 I-75 in Kentucky between mile markers 178 and 191.
 I-75 in Ohio between mile markers 0 and 7.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3936 8498 3942 8458 3922 8449 3910 8449
      3909 8450 3897 8450 3892 8482 3896 8483
      3898 8483 3900 8485
TIME...MOT...LOC 0027Z 228DEG 22KT 3926 8488 3893 8482

Hatzos

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:04 PM EDTSpecial Weather StatementILNDearborn, Ohio26 min
May 20, 8:17 PM EDTSpecial Weather StatementILNSwitzerland28 min
May 20, 8:41 PM EDTAreal Flood AdvisoryILNFranklin3 hr
May 20, 8:27 PM EDTSpecial Weather StatementILNBoone33 min
May 20, 8:34 PM EDTSpecial Weather StatementILNGrant, Kenton26 min
May 20, 8:52 PM EDTSpecial Weather StatementILNCampbell, Kenton38 min
May 20, 8:53 PM EDTSpecial Weather StatementILNGrant, Pendleton37 min
May 20, 8:57 PM EDTAreal Flood AdvisoryILNBracken, Campbell, Grant, Mason, Pendleton, Robertson3 hr
May 21, 4:03 PM EDTSpecial Weather StatementILNBoone, Campbell, Kenton27 min
May 21, 4:05 PM EDTSpecial Weather StatementILNCarroll, Gallatin25 min
May 21, 4:29 PM EDTSpecial Weather StatementILNCampbell, Kenton31 min
May 21, 4:36 PM EDTSpecial Weather StatementILNGallatin24 min
May 21, 4:52 PM EDTAreal Flood AdvisoryILNBoone, Campbell, Gallatin, Grant, Kenton, Pendleton3 hr
May 21, 5:00 PM EDTSpecial Weather StatementILNCampbell, Kenton30 min

Nearby

Flash Flood Warnings in Kentucky, 2017Flash Flood Warnings in Indiana, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.